Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at May 5, 2007, 3:35 PM EDT for 10 counties in North Carolina. It took effect at May 6, 2007, 11:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 3:35 PM EDT (19:35 UTC)
- In effect from
- May 6, 2007, 11:00 AM EDT
- Expired
- May 7, 2007, 8:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 051935 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 335 PM EDT SAT MAY 5 2007 ...STRONG WINDS ARE POSSIBLE ALONG THE COAST LATE SUNDAY INTO MONDAY... .THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 35 TO 45 MPH WILL BE POSSIBLE ALONG COASTAL COUNTIES AND 25 TO 35 MPH ALONG INLAND COUNTIES. NCZ046-047-081-093>095-103-104-061000- /O.UPG.KMHX.HW.A.0002.070506T1800Z-070507T1500Z/ /O.NEW.KMHX.HW.W.0002.070506T1500Z-070507T1500Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 335 PM EDT SAT MAY 5 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE OUTER BANKS. COUNTIES ADJACENT TO THE PAMLICO SOUND AND ALLIGATOR RIVER INCLUDING CARTERET COULD ALSO SEE WIND SPEEDS OF 30 TO 40 MPH SUSTAINED WITH GUSTS UP TO 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ029-044-045-079-080-090>092-098-061000- /O.NEW.KMHX.WI.Y.0010.070506T1500Z-070507T1500Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE... JACKSONVILLE 335 PM EDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 AM EDT MONDAY. THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE SUNDAY INTO MONDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS INLAND AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS72 KMHX 060821 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 421 AM EDT SUN MAY 6 2007 ...STRONG WINDS ARE EXPECTED ALONG THE COAST THIS AFTERNOON INTO MONDAY... .THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE THIS MORNING INTO MONDAY. SUSTAINED WINDS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG COASTAL COUNTIES AND 25 TO 35 MPH ALONG INLAND COUNTIES. NCZ046-047-081-093>095-103-104-062000- /O.EXT.KMHX.HW.W.0002.070506T1500Z-070508T0000Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 421 AM EDT SUN MAY 6 2007 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT MONDAY. THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE THIS MORNING INTO MONDAY. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED ALONG THE OUTER BANKS. COUNTIES ADJACENT TO THE PAMLICO SOUND AND ALLIGATOR RIVER INCLUDING DOWN EAST CARTERET COUNTY COULD ALSO SEE WIND SPEEDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS UP TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. $$ NCZ029-044-045-079-080-090>092-098-062000- /O.EXT.KMHX.WI.Y.0010.070506T1500Z-070508T0000Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE... JACKSONVILLE 421 AM EDT SUN MAY 6 2007 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT MONDAY. THE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LEAD TO STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA LATE THIS MORNING INTO MONDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS INLAND AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 062000 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 PM EDT SUN MAY 6 2007 ...STRONG WINDS ARE EXPECTED ALONG THE COAST INTO MONDAY EVENING... .THE STRENGTHENING PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEEPENING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL MEAN A CONTINUATION OF STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA THROUGH EARLY MONDAY EVENING. SUSTAINED WINDS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG COASTAL COUNTIES AND 25 TO 35 MPH ALONG INLAND COUNTIES. NCZ046-047-081-093>095-103-104-071000- /O.CON.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 400 PM EDT SUN MAY 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. THE STRENGTHENING PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEEPENING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL RESULT IN CONTINUED STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA THROUGH EARLY MONDAY EVENING. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED ALONG THE OUTER BANKS. COUNTIES ADJACENT TO THE PAMLICO SOUND AND ALLIGATOR RIVER INCLUDING DOWN EAST CARTERET COUNTY COULD ALSO SEE WIND SPEEDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS UP TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. $$ NCZ029-044-045-079-080-090>092-098-071000- /O.CON.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE... JACKSONVILLE 400 PM EDT SUN MAY 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. THE STRENGTHENING PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE BUILDING SOUTH OUT OF EASTERN CANADA AND DEEPENING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL MEAN CONTINUED STRONG NORTH TO NORTHEAST WINDS ACROSS COASTAL NORTH CAROLINA THROUGH EARLY MONDAY EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS INLAND AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 070803 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 AM EDT MON MAY 7 2007 NCZ046-093-094-080000- /O.CAN.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ /O.EXA.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/ TYRRELL-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...COLUMBIA...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL 403 AM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG LOW PRESSURE EAST OF THE NORTH CAROLINA SOUTH CAROLINA BORDER COMBINED WITH STRONG HIGH PRESSURE OVER NEW ENGLAND WILL LEAD TO STRONG NORTHEAST WINDS OF 25 TO 35 MPH ACROSS THE ADVISORY AREA TODAY AND INTO THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ029-044-079-090-091-070915- /O.CAN.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/ MARTIN-PITT-GREENE-DUPLIN-LENOIR- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW... ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON 403 AM EDT MON MAY 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. $$ NCZ047-081-095-103-104-080000- /O.CON.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 403 AM EDT MON MAY 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... STRONG LOW PRESSURE EAST OF THE NORTH CAROLINA SOUTH CAROLINA BORDER COMBINED WITH STRONG HIGH PRESSURE OVER NEW ENGLAND WILL LEAD TO STRONG NORTHEAST WINDS OF 30 TO 40 MPH ACROSS THE ADVISORY AREA TODAY AND INTO THIS EVENING. SOME GUSTS INTO THE 50 MPH RANGE ARE POSSIBLE...ESPECIALLY DURING THE AFTERNOON HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. $$ NCZ045-080-092-098-080000- /O.CON.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/ WASHINGTON-BEAUFORT-JONES-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD... MAYSVILLE...POLLOCKSVILLE...JACKSONVILLE 403 AM EDT MON MAY 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... STRONG LOW PRESSURE EAST OF THE NORTH CAROLINA SOUTH CAROLINA BORDER COMBINED WITH STRONG HIGH PRESSURE OVER NEW ENGLAND WILL LEAD TO STRONG NORTHEAST WINDS OF 25 TO 35 MPH ACROSS THE ADVISORY AREA TODAY AND INTO THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
000 WWUS72 KMHX 072030 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 430 PM EDT MON MAY 7 2007 NCZ047-081-095-103-104-080000- /O.CON.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 430 PM EDT MON MAY 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... DEEP LOW PRESSURE OFF THE SOUTHEAST COAST COMBINING WITH STRONG HIGH PRESSURE OVER NEW ENGLAND WILL MEAN CONTINUED VERY STRONG NORTHEAST WINDS OF 35 TO 45 MPH ACROSS THE AREA THROUGH EARLY THIS EVENING. SOME GUSTS INTO THE 55 MPH RANGE ARE POSSIBLE. AFTER 8 PM THESE WINDS WILL BEGIN TO DECREASE TO 30 TO 35 MPH WITH GUSTS TO 45 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. $$ NCZ045-046-080-092>094-098-080000- /O.CON.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/ WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 430 PM EDT MON MAY 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... DEEP LOW PRESSURE OFF THE SOUTHEAST COAST COMBINING WITH STRONG HIGH PRESSURE OVER NEW ENGLAND WILL MEAN CONTINUED STRONG NORTHEAST WINDS OF 30 TO 35 MPH ACROSS THE AREA THROUGH EARLY THIS EVENING. SOME GUSTS INTO THE 45 MPH RANGE ARE POSSIBLE. AFTER 8 PM THESE WINDS WILL DECREASE TO 20 TO 30 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 080017 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 817 PM EDT MON MAY 7 2007 NCZ103-104-081015- /O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ /O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T2000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 817 PM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE DECREASED...THEY WILL REMAIN IN THE 30 TO 35 MPH RANGE THROUGH TUESDAY AFTERNOON WITH OCCASIONAL GUSTS TO NEAR 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ095-081015- /O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ /O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T1600Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 817 PM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EDT TUESDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE DECREASED...THEY WILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH LATE TUESDAY MORNING WITH OCCASIONAL GUSTS TO NEAR 45 MPH. THE STRONGEST WINDS WILL CONTINUE ACROSS THE DOWN EAST PORTION OF CARTERET COUNTY. WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ047-081-081000- /O.EXP.KMHX.HW.W.0002.000000T0000Z-070508T0000Z/ /O.NEW.KMHX.WI.Y.0011.070508T0017Z-070508T1000Z/ MAINLAND DARE-MAINLAND HYDE- 817 PM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY NORTHEAST WINDS HAVE DECREASED ACROSS EASTERN NORTH CAROLINA AS A DEEP LOW PRESSURE WELL OFFSHORE FROM SOUTH CAROLINA CONTINUES DRIFTING TO THE SOUTHWEST. EVEN THOUGH THE WINDS HAVE DECREASED...THEY WILL REMAIN IN THE 25 TO 35 MPH RANGE THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL REMAINED CONFINED TO AREAS OF MAINLAND DARE AND HYDE COUNTIES ADJACENT TO THE ALBEMARLE AND PAMLICO SOUNDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ045-046-080-092>094-098-080130- /O.EXP.KMHX.WI.Y.0010.000000T0000Z-070508T0000Z/ WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 817 PM EDT MON MAY 7 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WILL CONTINUE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at May 5, 10:45 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 5, 10:45 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1045 AM EDT SAT MAY 5 2007
.SHORT TERM /THIS AFTERNOON/...SMALL AREA OF RAIN OFF SE CST TRYING
TO MK ITS WAY NW ONSHR...BUT NOT QUITE MAKING IT. SFC LO APPRS TO BE
RETROGRADING TO THE S...TAKING LIFT WI IT. EVEN SO HV UPDATED GRIDS
TO INCLUDE SLGT CHC IN XTRM SRN ZNS AND CSTL WTRS IN CASE A STRAY
SHWRS SLIPS THRU. LTR THIS AFTN BOTH WSWRF AND WSETA PICKG UP ON
SECONDARY SFC FTR FORMG TO OUR S AND W WI PCPN FORMG ALNG THE
CONVRGNC LN. SUM INSTBLTY WI IT SO HV THROW IN MNTN OF THNDR
&&
.AVIATION /18Z-16Z/...VFR WI WDSPRD MVFR CIGS ACRSS AVIATION
INTERESTS THIS AFTN WI LO CIGS AND ISOLD LGT SHWRS. XPCT THESE CONDS
TO CONT THRU THE NGTTM HRS.
&&
.MARINE...WND MAINLY FRM THE E AND SE OVR CST WTRS THIS AM. HWVR SFC
LO OFF THE SE CSTL HAS MIXD THINGS UP A BIT WI WND MR FRM THE NE.
SPDS 10 TO 15 KT...STRGR IN SRN WTRS N OF SFC LO. AS SFC LO DROPS TO
THE S...XPCT WND TO BCM MAINLY SLY BUT STILL RMN ARND 15 TO 20 KTS
WI SEAS RUNNG 4 TO 5 FT. THINGS WL STRT TO GET INTERESTING SUN AS A
LO BOMBS OFF THE CST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR NCZ046-047-081-093>095-103-104.
COASTAL FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING FOR NCZ093>095.
MARINE...GALE WARNING FROM 2 PM SUNDAY TO 8 AM EDT MONDAY FOR AMZ130-
135-150-152-154-156-158.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
AMZ152-154-156.
&&
CGGHazardous weather outlook, May 5, 5:16 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 516 AM EDT SAT MAY 5 2007 NCZ046-047-081-103-104-060930- TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- OUTER BANKS HYDE- 516 AM EDT SAT MAY 5 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE THREAT FOR DANGEROUS RIP CURRENTS ALONG THE OUTER BANKS BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-080-090>092-098-060930- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-ONSLOW- 516 AM EDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093>095-060930- CRAVEN-PAMLICO-CARTERET- 516 AM EDT SAT MAY 5 2007 ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE THREAT FOR DANGEROUS RIP CURRENTS TODAY ALONG THE BEACHES NORTH OF CAPE LOOKOUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH COASTAL FLOOD WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:19 AM EDT | Coastal Flood Watch | MHX | Pamlico | 12 hr |
| May 5, 4:27 AM EDT | High Wind Watch | MHX | Dare, Hyde, Pamlico, Tyrrell | 11 hr |
| May 5, 3:35 PM EDT | High Wind Warning | MHX | Dare, Hyde, Pamlico, Tyrrell | 52 hr |
| May 5, 4:02 PM EDT | Coastal Flood Warning | MHX | Pamlico | 70 hr |
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.